×

zbMATH — the first resource for mathematics

Algebraic curvature tensors which are \(p\)-Osserman. (English) Zbl 1031.53034
Let \(m\geq 4\) and let \(R\in {\otimes}^4(R^m)^*\) be a 4 co-tensor. The curvature tensor of a metric of constant sectional curvature \(+1\) is defined by \(R_0(X,Y,Z,W)=(Y,Z)(X,W)-(X,Z)(Y,W)\) and if \(m\) is even and \(c\) is an almost complex structure on \(R^m\), we define \(R_c(X,Y,Z,W)=(Y,cZ)(cX,W)-(X,cZ)(cY,W)-2(X,cY)(cZ,W)\), where \(X,Y,Z,W\) are unit vectors in \(R^m\). The main result of this paper is given by the following classification theorem.
Let \(2\leq p\leq m-2\).
(1)  Let \(R\) be a \(p\)-Osserman algebraic curvature tensor. If \(m\) is odd, then there exists a constant \(K_0\) so that \(R=K_0R_0\). If \(m\) is even, then either there exists a constant \(K_0\) so that \(R=K_0R_0\) or there exists a constant \(K_c\) and an almost complex structure \(c\) so that \(R=K_cR_c\).
(2)  If \((M,g)\) is a \(p\)-Osserman Riemannian manifold, then \((M,g)\) has constant sectional curvature.

MSC:
53B20 Local Riemannian geometry
53A55 Differential invariants (local theory), geometric objects
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Borel, A., Sur la cohomologie des espaces fibrés principaux et des spaces homogènes de groupes de Lie compactes, Ann. of math., 57, 115-207, (1953) · Zbl 0052.40001
[2] Bott, R.; Tu, L., Differential forms in algebraic topology, Graduate text in mathematics, (1982), Springer Berlin
[3] Chi, Q.-S., A curvature characterization of certain locally rank-one symmetric spaces, J. differential geom., 28, 187-202, (1988) · Zbl 0654.53053
[4] Dotti, I.; Druetta, M., Negatively curved homogeneous Osserman spaces, Differential geom. appl., 11, 163-178, (1999) · Zbl 0970.53031
[5] Dotti, I.; Druetta, M., Osserman-\(p\) spaces of Iwasawa type, (), 61-72 · Zbl 0959.53026
[6] I. Dotti, M. Druetta, Damek-Ricci spaces satisfying the Osserman \(p\) condition, preprint · Zbl 1007.53032
[7] Gilkey, P., Manifolds whose curvature operator has constant eigenvalues at the basepoint, J. geom. anal., 4, 155-158, (1994) · Zbl 0797.53010
[8] Gilkey, P., Generalized Osserman manifolds, Abh. math. sem. univ. Hamburg, 68, 125-127, (1998) · Zbl 0980.53059
[9] Gilkey, P.; Swann, A.; Vanhecke, L., Isoparametric geodesic spheres and a conjecture of Osserman regarding the Jacobi operator, Quart J. math. Oxford ser., 46, 299-320, (1995) · Zbl 0848.53023
[10] Gilkey, P.; Stanilov, G.; Videv, V., Pseudo-Riemannian manifolds whose generalized Jacobi operator has constant characteristic polynomial, J. geom., 62, 144-153, (1998) · Zbl 0906.53046
[11] Ivanova, R.; Stanilov, G., A skew-symmetric curvature operator in Riemannian geometry, (), 391-395 · Zbl 0861.53046
[12] Osserman, R., Curvature in the eighties, Amer. math. monthly, 97, 731-756, (1980) · Zbl 0722.53001
[13] Park, J.H., Continuous variation of eigenvalues and Garding’s inequality, Differential geom. appl., 10, 187-189, (1999) · Zbl 0931.58017
[14] Petrova, I.; Stanilov, G., A generalized Jacobi operator on the \(4\)-dimensional Riemannian geometry, Annuaire univ. sofia fac. math. inform., 85, 55-64, (1991) · Zbl 0818.53060
[15] Rakić, Z., On duality principle in Osserman manifolds, Linear algebra appl., 296, 183-189, (1999) · Zbl 0961.53020
[16] Stanilov, G.; Videv, V., Four dimensional pointwise Osserman manifolds, Abh. math. sem. univ. Hamburg, 68, 1-6, (1998) · Zbl 0980.53058
[17] Stong, R.E., Splitting the universal bundles over Grassmannians, (), 275-287
[18] Tricerri, F.; Vanhecke, L., Curvature tensors on almost Hermitian manifolds, Trans. amer. math. soc., 267, 365-398, (1981) · Zbl 0484.53014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.